Classification of possibilistic uncertainty and information functions. (English) Zbl 0637.94027

The U-uncertainty introduced by Higashi and Klir is proved to be of the form \[ V(p_ 1,...,p_ n)=z(p_ 1)\log n+(z(p_ 2)-z(p_ 1))\log (n-1)+(z(p_ 3)-z(p_ 2))\log (n-2)+... \] where \(p_ 1\leq p_ 2\leq..\). is an ordered possibility distribution and \(z: [0,1]\to [0,1]\), \(z(0)=0\), \(z(1)=1\) and z monotonic. It is proved that any other form of U-uncertainty is a particular form of the above and some properties are derived. A related paper is by G. J. Klir and M. Mariano [ibid. 24, 197-219 (1987; Zbl 0632.94039)]. Here, the authors prove that the uniqueness is related to the assumption of linearity of V, i.e. \(V(a+b,1)=V(a,1)+V(b,1).\)
Reviewer: H.Teodorescu


94D05 Fuzzy sets and logic (in connection with information, communication, or circuits theory)
94A17 Measures of information, entropy


Zbl 0632.94039
Full Text: DOI


[1] Dubois, D.; Prade, H., Properties of measures of information in evidence and possibility theories, Fuzzy sets and systems, 24, 161-182, (1987), (this issue) · Zbl 0633.94009
[2] Guiasu, S., Information theory with applications, (1977), McGraw-Hill New York · Zbl 0379.94027
[3] Higashi, M.; Klir, G., Measures of uncertainty and information based on possibility distributions, Internat. J. gen. systems, 9, 43-58, (1982) · Zbl 0497.94008
[4] Klir, G., Where do we stand on measures of uncertainty, ambiguity, fuzziness and the like?, Fuzzy sets and systems, 24, 141-160, (1987), (this issue) · Zbl 0633.94026
[5] Klir, G.; Mariano, M., On the uniqueness of possibilistic measure of uncertainty, Fuzzy sets and systems, 24, 197-219, (1987), (this issue) · Zbl 0632.94039
[6] Ramer, A., Uniqueness of information measure in the theory of evidence, Fuzzy sets and systems, 24, 183-196, (1987), (this issue) · Zbl 0638.94027
[7] A. Ramer, Interrelation of axioms for uncertainty measures, Fuzzy Sets and Systems (forthcoming).
[8] Rényi, G., The theory of probability, (1967), North-Holland Amsterdam
[9] Shannon, C.E.; Shannon, C.E., A mathematical theory of communication, Bell systems technical J., Bell systems technical J., 27, 623-656, (1948) · Zbl 1154.94303
[10] Zadeh, L., Fuzzy sets as a basis for a theory of possibility, Fuzzy sets and systems, 1, 3-28, (1978) · Zbl 0377.04002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.